my daughter was given amoxicillin for her cold..she takes it wice a day for all the days recommended..now today fever again..i just want her to get better. she has school..her dads this weekend...waht should i do?

MOST HELPFUL POSTS

Jeanette - posted on 02/20/2009

1

3

0

Take her to a female chiropractor. I worked for one for several years and have been taking my kids for 20 years. My youngest had chronic ear infections and was about to start taking her 6th antibiotic in a row...when she had two adjustments...that was the last infection she has ever had. The adjustments for kids are extremely gentle...nothing like adult adjustments.

Tina - posted on 02/20/2009

173

27

19

Amoxicillin should not be given for a cold. A cold is a virus. Sounds like something more bacterial. If she keeps running a fever her body is trying to fight something. Could be strep throat, ear infection, phenomia, Take her back to dr and have her tested. Could also be the flu. Cancel her going to school and her dad's until she is better.When she has a fever, remember she is contagious.

Jami - posted on 02/19/2009

7

2

1

I am so sorry you have a sick child, that is so rough. The thing about antis is that they tend to create more problems then they solve. For example if your child is prone to strep then giving them an anti will weaken their immune system and cause them to become sick again. It's a bad cycle. Try vitamin C and probiotics and let the fever do it's job. sometimes antibs are nesseccary but most of the time they are not.

Preston - posted on 02/03/2013

1

0

0

OK, I'm not a mom...and I never do anything with these stupid forums. I was googling about amoxicillin and colds. Saw this and was flabbergasted when I read TINA's post. I know TINA's post was from 3 years ago, but who the hell are you "Tina" to tell ppl if they should let their kid see the father or not; just because the kid is sick. Sooo, what a father can't take care of he's kid by him self? You sound like my ex-wife that got found in contempt for taking my son to the ER a few days prior to my "4" day a week parenting time. Grow up.

This conversation has been closed to further comments

14 Comments

View replies by

Rachel - posted on 02/19/2009

11

4

0

Call her drs. office, she might need another lab or another type of antibiotics. Hang in there, it will pass.

Michelle - posted on 02/19/2009

295

38

32

Please, please, please be careful with the pennicillian's. You are starting my story as a young child. My ped put me on all those meds so many times I became allergic to 90% of all antibotics. It is to the point that I am alwys afraid of getting sick. I have heard about yogurt helping replace the good antibodies but I have to say that I agree with Jami and the others who say to look into probiotics. Hope this helps and good luck.

Kristal - posted on 02/19/2009

5

14

1

How long has she been on the amoxicillin? If she is almost done her 10 days of being on it then I recommend going back to the doctors. Yes a fever is an indication that the body is fighting the infection but if she has been on the antibiotic for almost 10 day or 10 days then she may need a stronger antibiotic because the infection is not going away. I hope she feels better soon.

[deleted account]

I had to take the smae thing for an ear infection and the doc told me that it takes about three days to actually start working and stays in your system for about 3-4 days after all the medication is done. Best bet, talk to your ped, give a nice cool bath and just hope it passes on its own...

Renee - posted on 02/19/2009

3

30

0

Feavers are actually good it means her body is fighting it. I know colds and flues suck but I am not a believer in giving antis. unless necessary. But I doknow feavers mean her body is fighting it. Has she been on these meds before?? if so I know Drs say yougert is good enough to replace what Amox. kills but it really isn't I would suggest a good dosage of Acidophilus / Probiotics you can get it in the organic section on the grocery store usually. That will help her imune system greatly.  I hopethis helps.

Amanda - posted on 02/19/2009

37

19

3

We have had many experiences where the Amox didn't work on the infection. We needed to go back to the ped's office again, to get a stronger antibiotic. Always the second antibiotic worked and killed off the infection. I am starting to wonder why we can't just start off with the strong stuff in the first place! Good luck!

[deleted account]

My kids went through the same thing about a month ago. Cold and flu season is ruff on kids and mommy's too. Amoxicillin is the docs #1 choice it seems for kids. The antibiotics in it does help slowly. A fever means that she could be contagious to other kids. The flu my girls had hung on for two weeks. The doc just said bed rest and humidifiers by the beds. Good luck to you and hang in there!

Wendi - posted on 02/19/2009

14

0

2

That either means it is not bacterial or that the amoxicillin isn't working on the bacteria. I would guess it is the second since the fever went away and came back. Either way let her doctor know.

Nadia - posted on 02/19/2009

1

4

1

get  her blood test done if all is well mayb she didnt need the antibiotic atall

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms